MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA.5.0 MM X 30 MM L); APPLIANCE, FIXATION, SPINAL INTERLAMINAL

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA.5.0 MM X 30 MM L); APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 07.01708.012
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore, the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a virage open connector could not be inserted between c7 and t1 intraoperatively because of interference with the inferior facet joints and lamina located beneath the rod.The surgeon removed the screw at t1 to allow for more room for the open connector.However, the head of the screw fractured during removal.There was a five-minute delay to remove the screw and the procedure was completed without any patient impacts.
 
Additional Manufacturer Narrative
Corrections in d4: lot & udi numbers, d9, and h3.Additional information in h4.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a virage open connector could not be inserted between c7 and t1 intraoperatively because of interference with the inferior facet joints and lamina located beneath the rod.The surgeon removed the screw at t1 to allow for more room for the open connector.However, the head of the screw fractured during removal.There was a five minute delay to remove the screw and the procedure was completed without any patient impacts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h6: investigation type, findings, and conclusions.A review of the dhr was conducted and found no indications of manufacturing issues.An inspection of the part shows the lower housing of the screw has fractured resulting in the screw disassembling.The weld penetration depth was inspected on both sides of each of the two pieces of the lower housing.The penetration depth measured 0.019" on all four sides.They meet the required depth of 0.010" - 0.020" as required by the drawing 07.01708.000 rev e, which this screw was manufactured to.Therefore, there were no problems identified with the weld.This event likely cannot be attributed to manufacturing or design related issues.The complaint is confirmed for virage polyaxial screw for the failure of fracture.The failure could be attributed to off-axis and/or excessive forces being applied beyond intended use.This device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
POLYAXIAL SCREW (DIA.5.0 MM X 30 MM L)
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key23879883
Report Number3012447612-2025-00403
Device Sequence Number21238311
Product Code KWP
UDI-Device Identifier03662663112123
UDI-Public(01)03662663112123(10)AAY
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01708.012
Device Lot NumberAAY
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/30/2026
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5/5.5MM SIDE OPEN ROD CONNECTOR (07.01725.001).
Patient SexUnknown
Patient EthnicityNon Hispanic